MAUDE Adverse Event Report: BENVENUE MEDICAL INC LUNA 3D LORDOTIC IMPLANT KIT; 12MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT, PRODUCT CODE: MAX

BENVENUE MEDICAL INC LUNA 3D LORDOTIC IMPLANT KIT; 12MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT, PRODUCT CODE: MAX
Model Number LUN3012-08
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Post-operative pain and implant migration are listed in the device instructions for use (ifu) and in the procedural technique guide as known possible adverse effects associated with use of the system.Available images of the original procedure were reviewed and revealed that the patient had uneventful placement of a luna cage at the indicated level l3-l4.Based on imaging only since no returned implant was provided, there are no intra-operative factors that would explain implant migration.The luna implant appears to be properly positioned, is properly zipped, is fully seated and is properly locked.There is a minor amount of slack remaining in the lock wire, but that would not have contributed to this failure.Therefore, the root cause of this failure cannot be determined.A review of the lot history record confirmed no manufacturing nonconformities issued to the reported lot that would have caused or contributed to this event.Based on review of the information provided, there is no indication of a product quality issue with respect to manufacture, design or labeling.No additional information was provided.
 
Event or Problem Description
On (b)(6) 2017, the company was made aware that in a follow-up radiographic exam at 8 weeks post-op of a patient that had a fusion surgery where the luna implant was used, revealed that the luna 12mm lordotic implant had disassembled, with the middle migrating posteriorly into the spinal canal.Since the migration was causing the patient significant pain, revision surgery was scheduled.No additional information were provided at that time and the company is seeking additional information.

Brand Name
LUNA 3D LORDOTIC IMPLANT KIT
Common Device Name
12MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT, PRODUCT CODE: MAX
Manufacturer (Section D)
BENVENUE MEDICAL INC
5403 betsy ross dr
santa clara CA 95054 9023
MDR Report Key6389239
Report Number3007033608-2017-00002
Device Sequence Number454643
Product Code MAX
UDI-Device Identifier00813478020339
UDI-Public(01)00813478020339(17)170328(10)16272002
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Model NumberLUN3012-08
Device Catalogue NumberLUN3012-08
Device Lot Number16272002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2017
Initial Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;